Alert archive / Puerto Rico / Flash Flood Watches in 2011

Flash Flood Watch 14, NWS JSJ

November 26, 2011

NWS JSJ issued this flash flood watch at Nov 26, 2011, 2:30 AM CST. It took effect at Nov 26, 2011, 6:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 2:30 AM CST (08:30 UTC)
In effect from
Nov 26, 2011, 6:00 PM CST
Expired
Nov 28, 2011, 12:14 PM CST
In force
42 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WGCA62 TJSJ 260830
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST SAT NOV 26 2011

PRZ001>004-012-013-VIZ001-002-262030-
/O.NEW.TJSJ.FF.A.0014.111127T0000Z-111128T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
430 AM AST SAT NOV 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... 
  CULEBRA...EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY... 
  SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. 
  THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* FROM THIS EVENING THROUGH MONDAY MORNING

* A MID-UPPER LEVEL TROUGH EXTENDING FROM NEAR BERMUDA SOUTHWEST
  TO THE BAHAMAS WILL CONTINUE TO DIG SOUTH TOWARD THE NORTHEAST
  CARIBBEAN OVER THE NEXT COUPLE OF DAYS. AS IT DOES SO...DEEP
  TROPICAL MOISTURE WILL BE DRAWN QUICKLY NORTHWARD INTO THE
  EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON EAST
  SOUTHEAST WINDS STARTING TONIGHT. AN INVERTED SURFACE TROF ACROSS THE
  CARIBBEAN SEA IS EXPECTED TO BECOME BETTER DEFINED THROUGH TIME
  AS A WAVE OF LOW PRESSURE TRIES TO FORM ALONG IT AND LIFTS
  NORTHEAST ACROSS THE VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS
  WILL BECOME MORE WIDESPREAD LATE TONIGHT AND CONTINUE THROUGH
  SUNDAY NIGHT ACROSS EASTERN PUERTO RICO...THE VIRGIN ISLANDS AND
  THE CARIBBEAN COASTAL WATERS AND MOVE GENERALLY EAST NORTHEAST
  ALONG THE SURFACE TROF. THESE SHOWERS AND THUNDERSTORMS WILL BE
  VERY SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES
  OF AN INCH OR TWO PER HOUR.

* WIDESPREAD AMOUNTS OF FOUR TO EIGHT INCHES OF RAIN APPEAR LIKELY
  ESPECIALLY ON SUNDAY ACROSS NORTHEAST PUERTO
  RICO...VIEQUES...CULEBRA AND THE VIRGIN ISLANDS. THE HIGHEST
  AMOUNTS ARE EXPECTED ACROSS SAINT CROIX AND AROUND EL YUNQUE
  NATIONAL RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE
  FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$

ROSA
5 follow-up statements
235 
WGCA62 TJSJ 262040 AAA
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
440 PM AST SAT NOV 26 2011

PRZ001>004-012-013-VIZ001-002-271000-
/O.EXT.TJSJ.FF.A.0014.111127T0000Z-111128T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
440 PM AST SAT NOV 26 2011

...FLASH FLOOD WATCH NOW IN EFFECT FROM 8 PM AST THIS EVENING
THROUGH AT LEAST SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... 
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN 
  VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* FROM 8 PM AST THIS EVENING THROUGH AT LEAST SUNDAY EVENING

* A MID-UPPER LEVEL TROUGH EXTENDING FROM EAST OF BERMUDA
  SOUTHWEST TO THE BAHAMAS WILL CONTINUE TO DIG SOUTH TOWARD THE
  NORTHEAST CARIBBEAN TONIGHT AND SUNDAY. AS IT DOES SO...DEEP
  TROPICAL MOISTURE WILL BE DRAWN QUICKLY NORTHWESTWARD INTO THE
  THE U.S. VIRGIN ISLANDS AND THE EASTERN THIRD OF PUERTO RICO ON
  EAST SOUTHEAST WINDS STARTING TONIGHT. AN INVERTED SURFACE
  TROUGH ACROSS THE EASTERN CARIBBEAN SEA IS EXPECTED TO BECOME
  BETTER DEFINED THROUGH TONIGHT AND SUNDAY AND WILL HELP DIRECT
  THE MOISTURE TOWARD THE AREA. SHOWERS AND THUNDERSTORMS WILL
  INCREASE TONIGHT...WEAKEN AND THEN CONTINUE THROUGH SUNDAY NIGHT
  ACROSS THE U.S. VIRGIN ISLANDS...EASTERN PUERTO RICO AND THE
  ADJOINING COASTAL WATERS AND MOVE GENERALLY WEST NORTHWEST ALONG
  BACK OF THE SURFACE TROF. THESE SHOWERS AND THUNDERSTORMS WILL
  BE SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES
  OF AN INCH OR TWO PER HOUR.

* AMOUNTS OF UP TO THREE TO SIX INCHES OF RAIN ARE POSSIBLE ACROSS
  SAINT CROIX...CULEBRA AND VIEQUES...WITH OTHER AREAS ALSO AT
  RISK OF UP TO FOUR TO EIGHT INCHES IN THE WETTEST AREAS
  INCLUDING NORTHEAST PUERTO RICO. THE HIGHEST AMOUNTS ARE
  EXPECTED ACROSS SAINT CROIX AND AROUND EL YUNQUE NATIONAL RAIN
  FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING
  OF SMALL STREAMS...RIVERS AND DRY GUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
368 
WGCA62 TJSJ 270803
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
403 AM AST SUN NOV 27 2011

PRZ001>004-012-013-VIZ001-002-272015-
/O.EXT.TJSJ.FF.A.0014.000000T0000Z-111128T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
403 AM AST SUN NOV 27 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... 
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN 
  VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* THROUGH MONDAY MORNING

* A MID-UPPER LEVEL TROUGH NORTH OF THE REGION IS FORECAST TO
  BECOME NEARLY STATIONARY FOR A FEW DAYS BEFORE LIFTING TO THE
  NORTHEAST MID WEEK. AN INVERTED SURFACE TROUGH LOCATED BETWEEN
  THE U.S. AND BRITISH VIRGIN ISLANDS WILL CONTINUE TO BECOME
  BETTER DEFINED THROUGH MONDAY AS A WAVE OF LOW PRESSURE DEVELOPS
  ALONG IT AND LIFTS TO THE NORTHEAST. INCREASING SURFACE
  CONVERGENCE ALONG THIS BOUNDARY WILL ACT AS FOCUS FOR SHOWERS
  AND THUNDERSTORMS ACROSS THE EASTERN THIRD OF PUERTO RICO AND
  THE U.S. VIRGIN ISLANDS OVER THE NEXT COUPLE OF DAYS. THESE
  SHOWERS AND THUNDERSTORMS WILL BE VERY SLOW MOVING AND CAPABLE
  OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR TWO PER HOUR.

* WIDESPREAD RAINFALL AMOUNTS OF TWO TO SIX INCHES OF RAIN ARE
  EXPECTED ESPECIALLY ACROSS NORTHEAST PUERTO RICO AND THE U.S.
  VIRGIN ISLANDS. LOCALLY HIGHER AMOUNTS OF EIGHT INCHES OR MORE
  ARE POSSIBLE IN AROUND EL YUNQUE NATIONAL RAIN FOREST. THESE
  AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL
  STREAMS...RIVERS AND DRY GUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
452 
WGCA62 TJSJ 272045
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
445 PM AST SUN NOV 27 2011

PRZ001>004-012-013-VIZ001-002-281000-
/O.EXT.TJSJ.FF.A.0014.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
445 PM AST SUN NOV 27 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... 
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN 
  VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* THROUGH MONDAY EVENING

* A MID-UPPER LEVEL TROUGH NORTH OF THE REGION IS FORECAST TO
  PAUSE BEFORE LIFTING TO THE NORTHEAST AS A FAST MOVING SHORT
  WAVE MOVES THROUGH MONDAY NIGHT AND TUESDAY. AN INVERTED SURFACE
  TROUGH LOCATED BETWEEN THE U.S. AND BRITISH VIRGIN ISLANDS WITH
  MOISTURE FOCUSED OVER THE LEEWARD AND WINDWARD ISLANDS WILL
  CONTINUE TO BECOME BETTER DEFINED THROUGH MONDAY. MOIST FLOW
  OUT OF THIS AREA WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE
  EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS TONIGHT
  AND MONDAY. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING
  AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR
  TWO PER HOUR. 

  EXPECT SHOWERS AND POSSIBLY A THUNDERSTORM TONIGHT
  ALONG THE NORTHERN COAST WITH INCREASING RAIN AMOUNTS IN THE
  NORTHEAST AS MORNING APPROACHES...THEN BETTER CONVECTIVE
  ACTIVITY ON THE EASTERN COAST DURING THE DAY MONDAY.

* WIDESPREAD RAINFALL AMOUNTS OF TWO TO SIX INCHES OF RAIN ARE
  EXPECTED ESPECIALLY ACROSS NORTHEAST PUERTO RICO AND THE U.S.
  VIRGIN ISLANDS DURING THE NEXT 24 HOURS. LOCALLY HIGHER AMOUNTS
  OF UP TO EIGHT INCHES ARE POSSIBLE IN AROUND EL YUNQUE NATIONAL
  RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH
  FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

12/11
950 
WGCA62 TJSJ 280938
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
538 AM AST MON NOV 28 2011

PRZ001>004-012-013-VIZ001-002-282200-
/O.CON.TJSJ.FF.A.0014.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
538 AM AST MON NOV 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... 
  NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN 
  VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* THROUGH THIS EVENING

* A MID-UPPER LEVEL TROUGH IS FORECAST TO LINGER ACROSS THE
  NORTHEAST CARIBBEAN...BEFORE LIFTING FURTHER NORTHEAST AS A
  SHORT WAVE PERTURBATION QUICKLY MOVES THROUGH THE BASE OF THE
  TROUGH LATER TODAY THROUGH TUESDAY. AN INVERTED SURFACE TROUGH
  LOCATED BETWEEN THE VIRGIN ISLANDS AND THE NORTHERN LEEWARDS...
  WITH MOISTURE FOCUSED OVER THE LESSER ANTILLES...IS FORECAST TO
  BECOME BETTER DEFINED TODAY THROUGH TUESDAY. THE MOIST FLOW OUT
  OF THIS AREA WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS
  ACROSS THE EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN
  ISLANDS THROUGH TODAY. THESE SHOWERS AND THUNDERSTORMS WILL BE
  SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF
  AN INCH OR MORE PER HOUR.

 EXPECT OCCASIONAL SHOWERS AND POSSIBLY A THUNDERSTORM ALONG THE
 NORTH COAST WITH INCREASING RAIN AMOUNTS IN THE NORTHEAST BY LATE
 MORNING...THEN BETTER CHANCES FOR CONVECTIVE ACTIVITY ON THE
 EASTERN COAST DURING THE REST OF THE DAY.

* WIDESPREAD RAINFALL AMOUNTS OF TWO TO SIX INCHES OF RAIN ARE
  EXPECTED ESPECIALLY ACROSS NORTHEAST PUERTO RICO AND THE U.S.
  VIRGIN ISLANDS DURING THE NEXT 24 HOURS. LOCALLY HIGHER AMOUNTS
  OF UP TO EIGHT INCHES ARE POSSIBLE IN AROUND EL YUNQUE NATIONAL
  RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH
  FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&


$$

09/23
385 
WGCA62 TJSJ 281814
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
214 PM AST MON NOV 28 2011

PRZ001>004-012-013-VIZ001-002-281915-
/O.CAN.TJSJ.FF.A.0014.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...
CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...
CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
214 PM AST MON NOV 28 2011

...FLASH FLOOD WATCH IS CANCELED...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS
HAS BEEN CANCELLED. 

WIDESPREAD HEAVY RAINFALL IS NO LONGER EXPECTED. THEREFORE...THE FLASH
FLOOD WATCH HAS BEEN CANCELLED. HOWEVER...THERE IS STILL A CHANCE
OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...SOME OF WHICH
COULD BE LOCALLY HEAVY. LOCALIZED URBAN AND SMALL STREAM FLOODING
IS STILL POSSIBLE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 25, 8:56 PM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Nov 25, 8:56 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 PM AST FRI NOV 25 2011

.UPDATE...HAD A RATHER BUSY EVENING WITH NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS THE INTERIOR AND NORTH SECTIONS OF
PUERTO RICO. PERIODS OF HEAVY RAIN OCCURRED IN SEVERAL LOCATIONS
AND CURRENTLY THE LEVELS OF RIO GRANDE DE MANATI AT MANATI ARE
ABOVE FLOOD STAGE AND STILL RISING...WITH OTHER RIVERS AND STREAMS
AT WELL ABOVE NORMAL LEVELS. EXPECT VARIABLY CLOUDY SKIES ACROSS
THE LOCAL ISLANDS OVERNIGHT. ISOLATED TO SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER THE U.S.
VIRGIN ISLANDS...CULEBRA...VIEQUES...THE NORTH AND EAST SECTIONS
OF PUERTO RICO AND ACROSS THE COASTAL WATERS. INHERITED SHORT
TERM GRIDS AND ZFP HAD A PRETTY GOOD HANDLE ON EXPECTED
CONDITIONS OVERNIGHT BUT SENT A QUICK UPDATE TO BOTH TO ALTER THE
WEATHER...SKY COVER...POPS AND WINDS IN SEVERAL ZONES. FOR THE
COASTAL WATERS...MADE A COUPLE OF SEMANTIC ALTERATIONS TO THE
PREVIOUS CWF...MAINLY TO THE SYNOPSIS...OTHERWISE NO CHANGES.

&&

.AVIATION...PREVAILING VFR AT LOCAL TAF SITES. SHRA AND OBSCD
MTNS WILL CONTINUE GRADUALLY DIMINISHING OVER INTERIOR PR THIS
EVE. BUT BRIEF MVFR PSBL TJSJ/TIST/TISX/TNCM/TKPK AS SHRA CONT
COMING FROM E. WNDS BLO FL200 BE LESS THAN 20 KTS THRU
SAT...MAINLY E BLW FL100.

&&

.PREV DISCUSSION... /ISSUED 258 PM AST FRI NOV 25 2011/

SYNOPSIS...MID TO UPPER LEVEL HIGH PRESSURE RIDGE ACROSS THE
AREA...WILL CONTINUE TO ERODE OVERNIGHT THROUGH SATURDAY. THIS
WILL EVENTUALLY GIVE WAY TO A MID TO UPPER LEVEL TROUGH WHICH IS
FORECAST TO SETTLE ACROSS THE REGION BY EARLY SUNDAY. THIS
UNFOLDING PATTERN WILL BE SUPPORTED BY A BROAD INVERTED SURFACE
TROUGH WHICH WILL SET UP ACROSS THE NORTHEAST CARIBBEAN BY
SUNDAY...AS STRONG HIGH PRESSURE OVER THE WEST ATLANTIC SPREADS
FURTHER EAST...AND ANOTHER AREA OF HIGH PRESSURE REMAINS ANCHORED
ACROSS THE NORTHEAST ATLANTIC. FURTHER EAST...A TROPICAL WAVE AND
ASSOCIATED MOISTURE JUST EAST OF THE WINDWARD ISLANDS WILL
CONTINUE TO MOVE WEST NORTHWEST AND ENTER THE EASTERN CARIBBEAN BY
SATURDAY MORNING. IT IS THEN EXPECTED TO BE ABSORBED BY THE BROAD
SURFACE TROUGH WHICH WILL DEVELOP ACROSS THE EASTERN CARIBBEAN AND
LIFT NORTHWARDS ACROSS THE LOCAL AREA BY SUNDAY.

DISCUSSION...FAIRLY LIGHT EASTERLIES CONTINUED TO TRANSPORT SMALL
PATCHES OF TRADE WIND MOISTURE ACROSS THE REGION TODAY. THIS LEAD
TO INCREASED CLOUDINESS WITH THE DEVELOPMENT OF SHOWERS AND ONE OR
TWO ISOLATED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS AND
SURROUNDING WATERS. SO FAR NO WIDESPREAD RAINFALL WAS OBSERVED
OVER THE ISLANDS.

FOR TONIGHT AND THROUGH SATURDAY...ALTHOUGH CLOUDINESS AND
SHOWERS ACTIVITY WILL DIMINISH OVER LAND...EXPECT A GRADUAL
INCREASE IN TROPICAL MOISTURE AS THE AFOREMENTIONED SURFACE TROUGH
DEVELOPS NORTHWARDS AND SURFACE PRESSURE GRADIENT TIGHTENS ACROSS
THE REGION. IN ADDITION...THE DEVELOPING TROUGH WILL INDUCING AN
EAST TO SOUTHEAST LOW LEVEL WIND FLOW AND THIS IN TURN WILL
INCREASE THE CHANCES OF PASSING SHOWERS ACROSS THE REGION.

MODELS SUGGEST CONTINUED INCREASE IN DEEP LAYERED MOISTURE AND
INSTABILITY BEGINNING LATE SATURDAY AND CONTINUING THROUGH THE
EARLY PART OF NEXT WEEK. THIS IS IN RESPONSE TO AFOREMENTIONED MID
TO UPPER LEVEL TROUGH. THERE STILL HOWEVER REMAINS SOME
UNCERTAINTY FOR THE LONG TERM FORECAST ESPECIALLY FOR THE EARLY
PART OF NEXT WEEK...AS SOME MODELS SUGGESTS THAT THE DEEP LAYERED
MOISTURE WILL BE FOCUSED MAINLY ACROSS THE EASTERN HALF OR PUERTO
RICO AND ACROSS THE VIRGIN ISLANDS THROUGH AT LEAST MID WEEK. THE
PWAT VALUES ARE HOWEVER EXPECTED TO JUMP TO 2.00 INCHES OR MORE IN
SOME AREAS AT LEAST THROUGH WEDNESDAY. WITH THIS IN MIND...DECIDED
TO MAINTAIN CONSISTENCY WITH THE PRESENT FORECAST PACKAGE AND LOOK
FOR INCREASINGLY UNSETTLED WEATHER CONDITIONS BEGINNING LATE
SATURDAY AND CONTAINING THROUGH THE EARLY PART OF NEXT WEEK. BASED
ON OVERALL MODEL GUIDANCE...THERE IS GOOD POTENTIAL FOR
SIGNIFICANT RAINFALL ACCUMULATIONS ACROSS ALL OR PARTS OF THE
FA...BUT ALL DEPEND ON HOW MUCH AND EXACTLY WHERE THE DEVELOPING
SURFACE TROUGH INTERACTS WITH THE UPPER TROUGH OVER THE NEXT FEW
DAYS. STAY TUNED AS FURTHER ADJUSTMENTS TO THE FORECAST WILL BE
NECESSARY AS THIS EXPECTED WETTER PATTERN UNFOLDS.

AVIATION...PREVAILING VFR CONDS EXPECTED AT MOST OF THE LOCAL TAF
SITES THROUGH THE FORECAST AREA. ISOLD TO SCT SHRA/TSRA WILL
CONTINUE TO DEVELOP OVER THE INTERIOR AND WEST SECTIONS OF PR AS
WELL AS PARTS OF THE USVI TIL 25/22Z. PERIODS MVFR CONDS ARE PSBL
ACROSS TJMZ...TIST AND TISX AS SHRA/TSRA MOVE SLOWLY TO THE WNW.
SJU AIRCRAFT(AMDAR) SOUNDING AT 1730Z SHOWED 0-6 KM AVG WIND AT
145DEG/6KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  84  74  84 /  40  50  50  70
STT  75  84  75  85 /  40  40  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 8:32 PM CSTFlash Flood WarningJSJ6 hr
Nov 26, 2:35 AM CSTAreal Flood WarningJSJ74 min
Nov 26, 9:11 AM CSTSmall Craft AdvisoryJSJ64 hr
Nov 26, 11:32 AM CSTSpecial Marine WarningJSJ58 min
Nov 26, 12:20 PM CSTAreal Flood AdvisoryJSJ5 hr
Nov 26, 1:46 PM CSTAreal Flood AdvisoryJSJ119 min
Nov 26, 2:15 PM CSTAreal Flood AdvisoryJSJ2 hr
Nov 26, 3:42 PM CSTFlash Flood WarningJSJ2 hr
Nov 26, 4:15 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 26, 4:31 PM CSTFlash Flood WarningJSJ104 min

Nearby

Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.